Ask a doctor

Why Do I Have a Bloodshot Eye and Pain in Eye 3 Days After Botox?

I recently had Botox injected into my forehead and between my brows 30 units total. 2 days later, I woke up to pain in my right eye, and a very bloodshot eye. I went back to the medspa where I had it done, and was told it was unrelated. A trip to my eye doctor revealed I have inflammation in my eye. Dr prescribed me prednisolone eye drops. 3 days after using that drops my eye continues t worsen. Redness is worse, pain in worse. No discharge and my eyes aren't watery. Could this be from Botox?

Doctor Answers (8)

Bloodshot eye and pain after Botox?

+1

This is not a typical side effect of Botox, and likely a coincidence. I would recommend following up with your eye doctor, as they will be able to provide you with advice on the issue. I hope this helps, and I wish you the best of luck.

Web reference: http://www.spaldingplasticsurgery.com/fillers-and-injectable/botox/

Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Botox Around The Eyes

+1

This is most likely not do to the Botox toxin itself.  However, if the Botox affects the muscles that close the eyes, the eyes can get dry and secondarily red and irritated.  This side affect can be minimized by using small amounts of botox around the eyes.  It is less likely to occur when just used in the glabella or forehead.  In either respect, I think your red eye should resolve in a timely manner.

Springfield Oculoplastic Surgeon
5.0 out of 5 stars 9 reviews

Botox and eye problems

+1

This doesn't sound like a Botox side effect, however be in touch with your provider and give them the information so they're informed of what's happening, in case you return for further treatment.

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Bloodshot Eye and Pain after Botox?

+1

It is unlikely that Botox is the reason for your eye symptoms.  Most likely it is coincidental.  I would followup with your eye doctor for continued care.

(This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Seattle Dermatologist
5.0 out of 5 stars 1 review

Botox and eye irritation

+1

It is unlikely that the Botox injections and your eye irritation are related other than by happening around the same time.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Ocular inflammation after Bo-tox

+1

There are no reports of ocular inflammation after Bo-tox.  If your eye physician gave you a steroid to decrease the inflammation you may need have some cells inside the eye called iritis.  Our ophthalmologist will know how to treat this.  I also sounds to me that this is coincidental. Thanks  Dr. Boxrud 

Santa Monica Oculoplastic Surgeon
5.0 out of 5 stars 5 reviews

Eye pain after Botox

+1

I have been injecting Botox for nearly 20 years and have not seen this type of reaction. The only thing I could possibly think is that maybe you were given some kind of topical numbing cream and perhaps you got some of that in your eye? I could see this potentially happening, but the actual Botox injection wouldn't have caused this.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

They say never say never in medicine.

+1

Having said that, I have been doing treatment with botulinum toxin since 1988. I have never seen BOTOX cause ocular inflammation.  So I would say that the ocular inflammation is coincidental.  However, should you be treated again in the future and develop the same inflammation, we would say that the ocular inflammation is a type of idosyncratic reaction that you develop.  That does not mean that the BOTOX causes the inflammation.  It could be that the stress of the treatment is your trigger.  

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.